Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 57, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 11, 2020, 6:21 PM CDT for St. Clair County, Missouri. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2020, 6:21 PM CDT (23:21 UTC)
- Expired
- Aug 11, 2020, 8:17 PM CDT
- In force
- 116 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1534 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
668
WGUS53 KSGF 112321
FFWSGF
MOC185-120215-
/O.NEW.KSGF.FF.W.0057.200811T2321Z-200812T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
621 PM CDT Tue Aug 11 2020
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northwestern St. Clair County in west central Missouri...
* Until 915 PM CDT.
* At 620 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Another inch is possible in a short period of
time. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3821 9387 3809 9384 3810 9404 3821 9405
FLASH FLOOD...RADAR INDICATED
$$
DSA1 follow-up statement
672 WGUS73 KSGF 120117 FFSSGF Flash Flood Statement National Weather Service Springfield MO 817 PM CDT Tue Aug 11 2020 MOC185-120126- /O.CAN.KSGF.FF.W.0057.000000T0000Z-200812T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ St. Clair MO- 817 PM CDT Tue Aug 11 2020 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN ST. CLAIR COUNTY IS CANCELLED... The heavy rain has ended. No reports of ongoing flooding have been received. LAT...LON 3821 9387 3809 9384 3810 9404 3821 9405 $$ DSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:32 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 11, 3:32 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Springfield MO 332 PM CDT Tue Aug 11 2020 .SHORT TERM...(This evening through Wednesday) Issued at 240 PM CDT Tue Aug 11 2020 Showers and thunderstorms associated with a mesoscale convective circulation over northeast OK and northwest AR continue to spread slowly eastward into southeast Kansas and southwest Misosuri this afternoon. Another circulation over south central Missouri has drifted into southeast Missouri but not before bringing heavy rainfall to the eastern Ozarks. The better instability for strong to severe storms will be south of the forecast area in central and north AR where better instability resides. Extensive cloud cover has limited instability enough to keep storms below severe intensities but with abundant moisture and enhanced convergence near the circulation, expect to see storms persist at least through early evening. Expect to see isolated to scattered showers and storms Wednesday afternoon mainly over the eastern MO Ozarks in vicinity of slow moving upper level disturbance. .LONG TERM...(Wednesday Night through Tuesday) Issued at 240 PM CDT Tue Aug 11 2020 We will continue to see intermittent mainly afternoon scattered storms through the end of the week as weak upper level disturbances interact with the warm and unstable airmass and the weak front meandering over the region. Overall think better chances for precip will be near the KS/OK borders on the eastern edge of the upper ridge buiding over the southwest US. It still looks like we will transition to cooler conditions next week but could see another surge in temperatures on Saturday with the upper ridge expanding into the central Plains. On Sunday, an upper level trough and cold front will move southward from the northern Plains into the Ozarks and bring some cooler air into the region. Decent upper level flow will improve chances for more organized convection along the front but still too early for severe potential. Temperatures are expected to rise only into the 80s on Monday and may see some areas remain below 80 degrees on Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1133 AM CDT Tue Aug 11 2020 Storm development will persist through the afternoon as an small scale convective circulation over eastern Ok and northwest AR moves eastward along the MO/AR border. There will be the potential for wind gusts up to 40 mph. Storm activity will decrease during the evening as the MCV exits the region with VFR conditions through tonight. Could see another round of afternoon storms toward the end of the forecast period as airmass destabilizes over the region. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...Terry
Hazardous weather outlook, Aug 11, 2:47 PM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 247 PM CDT Tue Aug 11 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-122000- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 247 PM CDT Tue Aug 11 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. Elevated excessive heat risk. DISCUSSION... Thunderstorms will persist through early this evening for locations south of the Highway 54 corridor. A strong storm or two may be possible, but no severe weather is expected. Localized heavy rainfall and flooding may be possible where thunderstorms persist over a given location. Heat index values in the mid 90s will be possible this afternoon, mainly over central and west central Missouri. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional scattered storm activity will be possible on a daily basis from Wednesday into the coming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
In the hours before
Special weather statement, Aug 11, 4:39 PM CDT, 1 hour 42 minutes before
Special Weather Statement National Weather Service Springfield MO 439 PM CDT Tue Aug 11 2020 MOZ067-078-112215- Cedar MO-St. Clair MO- 439 PM CDT Tue Aug 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CEDAR AND WESTERN ST. CLAIR COUNTIES UNTIL 515 PM CDT... At 438 PM CDT, Doppler radar was tracking a strong thunderstorm near El Dorado Springs, moving northwest at 10 mph. Another strong storm was located 4 miles northwest of Roscoe in St. Clair County and was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... El Dorado Springs... Stockton... Roscoe... Olympia... Tiffin... Johnson City... Taberville... Caplinger Mills... Filley... Cedar Springs... Monegaw Springs... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3769 9376 3768 9407 3816 9405 3816 9374 TIME...MOT...LOC 2138Z 117DEG 8KT 3781 9397 DSA
Local storm report, Aug 11, 5:08 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 PM CDT TUE AUG 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 4 N FILLEY 37.82N 93.95W
08/11/2020 E0.75 INCH CEDAR MO PUBLIC
MEDIA RELAYED A PICTURE REPORT FROM THE
PUBLIC OF PENNY SIZE HAIL SOUTHEAST OF EL
DORADO SPRINGS.
&&
MBSpecial weather statement, Aug 11, 5:36 PM CDT, 45 minutes before
Special Weather Statement National Weather Service Springfield MO 536 PM CDT Tue Aug 11 2020 MOZ067-112300- St. Clair MO- 536 PM CDT Tue Aug 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CLAIR COUNTY UNTIL 600 PM CDT... At 535 PM CDT, Doppler radar was tracking a strong thunderstorm over Appleton City, or 16 miles southwest of Clinton, moving north at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Appleton City... LAT...LON 3812 9388 3814 9405 3821 9404 3821 9389 TIME...MOT...LOC 2235Z 177DEG 7KT 3819 9398 DSA
Special weather statement, Aug 11, 5:48 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Springfield MO 548 PM CDT Tue Aug 11 2020 MOZ068-079-112315- Polk MO-Hickory MO- 548 PM CDT Tue Aug 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HICKORY AND NORTHWESTERN POLK COUNTIES UNTIL 615 PM CDT... At 548 PM CDT, Doppler radar was tracking a strong thunderstorm near Humansville, or 12 miles southwest of Hermitage, moving north at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pomme de Terre Lake... Humansville... Flemington... Elkton... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3771 9337 3771 9357 3787 9357 3787 9335 TIME...MOT...LOC 2248Z 176DEG 12KT 3781 9347 DSA
Special weather statement, Aug 11, 6:04 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Springfield MO 604 PM CDT Tue Aug 11 2020 MOZ067-078-112330- Cedar MO-St. Clair MO- 604 PM CDT Tue Aug 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CEDAR AND SOUTH CENTRAL ST. CLAIR COUNTIES UNTIL 630 PM CDT... At 603 PM CDT, Doppler radar was tracking a strong thunderstorm near Stockton, moving north at 5 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Caplinger Mills... Arnica... LAT...LON 3772 9367 3773 9386 3790 9384 3790 9366 TIME...MOT...LOC 2303Z 183DEG 5KT 3779 9375 DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:12 AM CDT | Areal Flood Advisory | SGF | Laclede, Phelps, Pulaski, Texas | 6 hr |
| Aug 11, 7:04 AM CDT | Flash Flood Warning | SGF | Laclede, Texas | 5 hr |
| Aug 11, 9:39 AM CDT | Flash Flood Warning | SGF | Laclede, Pulaski | 2 hr |
| Aug 11, 10:29 AM CDT | Special Weather Statement | SGF | Maries | 46 min |
| Aug 11, 11:25 AM CDT | Special Weather Statement | SGF | Stone | 65 min |
| Aug 11, 11:49 AM CDT | Special Weather Statement | SGF | Stone | 41 min |
| Aug 11, 11:59 AM CDT | Areal Flood Advisory | SGF | Laclede, Pulaski, Texas | 3 hr |
| Aug 11, 4:39 PM CDT | Special Weather Statement | SGF | Cedar, St. Clair | 36 min |
| Aug 11, 5:06 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 39 min |
| Aug 11, 5:24 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair | 3 hr |
| Aug 11, 5:36 PM CDT | Special Weather Statement | SGF | St. Clair | 24 min |
| Aug 11, 5:48 PM CDT | Special Weather Statement | SGF | Polk | 27 min |
| Aug 11, 6:04 PM CDT | Special Weather Statement | SGF | Cedar | 26 min |
| Aug 11, 6:48 PM CDT | Special Weather Statement | SGF | Hickory | 42 min |
Nearby
Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.